Invokana Lawsuit- Type 2 Diabetes Drug May Cause Ketoacidosis

Invokana Warning Update: May increase risk of leg and foot amputations.

You may have read information on our website about the type 2 diabetes drug, Invokana. We have reported the potential risk and FDA warning with the alleged link to ketoacidosis injuries while taking Invokana. Recently, the FDA released a Safety Alert regarding a potential connection to an increased risk of leg and foot amputations. Also, Canagliflozin drugs, Invokana, Invokamet, and Invokamet XR now have new Boxed Warning explaining the risk of leg and foot amputations.

This new Safety Alert was prompted by the results from two clinical trials:CANVAS (Canagliflozin Cardiovascular Invokana Lawsuit- Type 2 Diabetes Drug May Cause KetoacidosisAssessment Study) and CANVAS-R (A Study of the Effects of Canagliflozin on Renal Endpoints in Adult Participants With Type 2 Diabetes Mellitus) . The results report that leg and foot amputations were twice as likely when patients took canagliflozin, such as Invokana and other SGLT2 drugs, versus the placebo.

As described by the FDA, Invokana (canagliflozin)is a diabetes medication that lowers blood sugar by causing the kidneys to remove sugar from the body through the urine. This medication is used in conjunction with diet and exercise. The canagliflozin product for patients also taking metformin is called Invokamet. The FDA suggests, “Patients taking canagliflozin should notify your health care professionals right away if you develop new pain or tenderness, sores or ulcers, or infections in your legs or feet. Talk to your health care professional if you have questions or concerns. Do not stop taking your diabetes medicine without first talking to your health care professional.”

If you are a healthcare professional, the FDA suggests, “before starting canagliflozin, consider factors that may predispose patients to the need for amputations. These factors include a history of prior amputation, peripheral vascular disease, neuropathy, and diabetic foot ulcers. Monitor patients receiving canagliflozin for the signs and symptoms described above and discontinue canagliflozin if these complications occur.”

As always, contact your health care provider with any questions regarding your health or medical care. If you have questions about the ongoing investigation of Invokana or wish to see if you have a potential claim, do not hesitate to contact our office. Our experienced team of product liability attorneys want to help, and our priority is you.
FDA Source links: and

Leave a Comment